Alert archive / Indiana / Gale Warnings in 2016

Gale Warning 11, NWS Northern Indiana

April 8, 2016

NWS Northern Indiana issued this gale warning at Apr 8, 2016, 9:51 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 9:51 PM EDT (01:51 UTC)
Expired
Apr 9, 2016, 5:00 AM EDT
In force
7 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

116 
WHUS73 KIWX 090151
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
951 PM EDT FRI APR 8 2016

LMZ043-046-091000-
/O.UPG.KIWX.SC.Y.0025.000000T0000Z-160409T2100Z/
/O.NEW.KIWX.GL.W.0011.160409T0151Z-160409T0900Z/
/O.NEW.KIWX.SC.Y.0026.160409T0900Z-160409T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
951 PM EDT FRI APR 8 2016

...GALE WARNING IN EFFECT UNTIL 5 AM EDT SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT FROM 5 AM TO 5 PM EDT SATURDAY.

* WINDS: NORTH 25 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES
  OVERNIGHT. EASING TO 10 TO 15 KNOTS BY SATURDAY AFTERNOON.

* WAVES: 8 TO 12 FEET TONIGHT THEN SUBSIDING TO 3 TO 6 FEET
  SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
068 
WHUS73 KIWX 090901
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EDT SAT APR 9 2016

LMZ043-046-091715-
/O.EXP.KIWX.GL.W.0011.000000T0000Z-160409T0900Z/
/O.CON.KIWX.SC.Y.0026.000000T0000Z-160409T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
501 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WARNING WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING...

THE GALE WARNING WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS: NORTH TO 30 KNOTS EASING TO 5 TO 15 KNOTS THIS
  AFTERNOON.

* WAVES: 6 TO 10 FEET TONIGHT SUBSIDING TO LESS THAN 4 FEET BY
  THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 8, 9:22 PM EDT, 29 minutes earlier.

Area forecast discussion, Apr 8, 9:22 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
922 PM EDT FRI APR 8 2016

.SYNOPSIS...
ISSUED AT 349 PM EDT FRI APR 8 2016

A PAIR OF UPPER LEVEL DISTURBANCES WILL ALLOW A STRONG FRONTAL
BOUNDARY TO PUSH ACROSS THE AREA THROUGH THIS EVENING. RAIN AND
SNOW SHOWERS WILL GRADUALLY CHANGEOVER TO SNOW SHOWERS THIS
EVENING AS COLDER AIR OVERSPREADS THE AREA. SOME SNOW ACCUMULATION
IS POSSIBLE ACROSS PORTIONS OF NORTHWEST OHIO...NORTHEAST
INDIANA...AND SOUTH CENTRAL AND SOUTHEAST LOWER MICHIGAN TONIGHT.
LAKE EFFECT SNOW SHOWERS ARE ALSO EXPECTED TO DEVELOP OVERNIGHT
INTO SATURDAY WITH SOME SNOW ACCUMULATIONS ALSO POSSIBLE. MUCH
COLDER CONDITIONS ARE IN STORE FOR TONIGHT THROUGH SATURDAY NIGHT.
LOW TEMPERATURES TONIGHT WILL DROP INTO THE MID 20S. HIGH
TEMPERATURES ON SATURDAY WILL BE LIMITED TO THE MID TO UPPER 30S.

&&

.UPDATE...
ISSUED AT 922 PM EDT FRI APR 8 2016

FORECAST APPEARS IN GOOD SHAPE THIS EVENING DESPITE CHALLENGING
SCENARIO. LATEST RADAR SHOWS FGEN BAND LIGHTING OVER SOUTHERN
LOWER MICHIGAN AS EXPECTED...ASSOCIATED WITH PIVOTING
TROWAL/DEFORMATION AXIS. LATEST HI-RES MODELS...SUPPORTED BY
RADAR/SURFACE OBS...INDICATE THE PIVOT POINT AND BEST CHANCE OF
SIGNIFICANT SNOW ACCUMULATION SHOULD REMAIN JUST NORTHEAST OF OUR
AREA. BAND OF MODERATE SNOW WILL SWING THROUGH OUR NORTHEAST
QUADRANT OVERNIGHT BUT AMOUNTS SHOULD REMAIN IN THE 1-3 INCH
RANGE GIVEN RELATIVELY WARM GROUND AND QUICK PASSAGE OF BEST
FORCING. POTENTIAL FOR PARTS OF HILLSDALE COUNTY TO RECEIVE A BIT
MORE BUT CONFIDENCE AND POTENTIAL IMPACTS STILL APPEAR TOO LOW FOR
HEADLINE ISSUANCE AT THIS POINT. WILL CONTINUE TO MONITOR
RADAR/SURFACE OBS CLOSELY BUT ONLY MINOR CHANGES TO POP/TEMP/WX
GRIDS FOR THE EVENING UPDATE.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 349 PM EDT FRI APR 8 2016

CHALLENGING FORECAST TONIGHT/TOMORROW WITH RESPECT TO SNOW FORECAST
AND POTENTIAL OF ACCUMULATING SNOW ACROSS FAR NORTHEAST PORTIONS OF
THE FORECAST AREA...AND IN ASSOCIATION WITH LAKE EFFECT SNOW SHOWERS.

A STRONG UPPER PV ANOMALY WILL TRACK ACROSS THE SOUTHERN GREAT LAKES
THIS EVENING...WITH UPPER WAVE EXPECTED TO CONTINUE TO AMPLIFY AS IT
DROPS SOUTHEAST ACROSS THE OHIO VALLEY. A POCKET OF STEEP MID LEVEL
LAPSE RATES HAS ADVECTED ACROSS THE AREA THIS AFTERNOON AND THE
COMBINATION OF INCREASING UPPER FORCING WITH THIS PV ANOMALY AND
INCREASING INSTABILITY WITH COLD POOL ALOFT WILL ALLOW FOR CONTINUED
SCATTERED/NUMEROUS RAIN/SNOW SHOWERS. A LOW LEVEL THERMAL RIDGE IN
ADVANCE OF THIS SYSTEM WILL CONTINUE TO ADVECT ACROSS EASTERN
PORTIONS OF THE FORECAST AREA THROUGH EARLY EVENING...WHERE PTYPES
SHOULD REMAIN PRIMARY RAIN THROUGH 22Z BEFORE LOW LEVEL COLD
ADVECTION BECOMES ESTABLISHED EARLY THIS EVENING. ANY SNOW
ACCUMULATIONS ACROSS THE NORTH SHOULD BE MINOR THIS
AFTERNOON...GENERALLY LESS THAN A HALF INCH. SOME GRAUPEL WILL
BE POSSIBLE DUE TO CONVECTIVE NATURE OF PRECIP THIS AFTERNOON/LOW
FREEZING LEVELS. VERY WINDY CONDITIONS ARE ALSO EXPECTED AS COLD
ADVECTION WORKS INTO THE AREA THIS AFTERNOON WITH WIND GUSTS TO 30
TO 35 MPH POSSIBLE LATE AFTERNOON/EARLY EVENING.

BY EARLY EVENING...A MATURING TROWAL ASSOCIATED WITH DEEPENING UPPER
WAVE SHOULD PROMOTE A MORE ORGANIZED SYNOPTICALLY FORCED SNOW BAND
ACROSS LOWER MICHIGAN...EXTREME NORTHEAST INDIANA/NORTHWEST OHIO
WITH A GREATER POTENTIAL OF ACCUMULATING SNOW. NAM/GFS CROSS
SECTIONS DEPICT A MODEST BAND OF LOW/MID LEVEL FGEN JUST BENEATH A
LAYER OF VERY WEAK STATIC STABILITY IN THE TROWAL REGION THIS
EVENING ACROSS THE NORTHEAST WHICH SHOULD ENHANCE PRECIP RATES.
CONFIDENCE IN EXTENT OF SNOW ACCUMULATION REMAINS ON THE LOW SIDE
GIVEN WHAT SHOULD BE MARGINAL LOW LEVEL WET BULB TEMPS AT THE TIME
OF GREATEST FORCING/INSTABILITY. HOWEVER...FOCUSED UPWARD VERTICAL
MOTION AND POTENTIAL OF CONVECTIVE SNOW RATES COULD OVERCOME ANY
INITIAL MELTING CONCERNS. WITH TROWAL FEATURE EXPECTED TO BECOME
SOMEWHAT PROGRESSIVE LATER THIS EVENING AS UPPER WAVE DIGS TO THE
SOUTH...WILL LIMIT SNOW ACCUMULATIONS TO THE 1 TO 3 INCH RANGE
ACROSS THE FAR NORTHEAST WITH THE BULK OF THIS ACCUMULATION EXPECTED
IN THE 00Z-06 PERIOD.

IN TERMS OF TEMPS TONIGHT...LOW LEVELS WILL REMAIN WELL MIXED DUE TO
COLD ADVECTION AND LOW CLOUDS SHOULD HANG IN FOR MOST OF THE NIGHT.
THIS SHOULD PREVENT MINS DROPPING MUCH BELOW THE MID 20S FOR MOST
LOCATIONS. WILL HOLD OFF ON ANY FREEZE HEADLINES AT THIS TIME...AND
WILL HOLD WITH MENTION IN THE HWO WHICH MENTIONS SOME DAMAGE
POSSIBLE TO EARLY BUDDING FRUIT TREES IF TEMPS DO DROP INTO THE
LOWER 20S.

DEEPENING SFC LOW PRESSURE APPROACHING THE MID ATLANTIC AND 1025 MB
HIGH BUILDING ACROSS THE UPPER MIDWEST WILL PROMOTE A FAVORABLE
FETCH FOR LAKE EFFECT SNOW SHOWERS OVERNIGHT INTO SATURDAY. A
SECONDARY UPPER TROUGH AND MID LEVEL MOISTURE WRAPPING AROUND
INITIAL TROUGH SHOULD ALLOW FOR SUFFICIENTLY DEEP MOISTURE PROFILES
TO SUPPORT SOME MORE ROBUST LAKE EFFECT SNOW SHOWERS LATE
TONIGHT/EARLY SATURDAY. MOISTURE DEPTH/INVERSION HEIGHTS WILL
SHARPLY DECREASE TOWARD MIDDAY SATURDAY AS MID LEVEL RIDGING BUILDS
INTO THE WESTERN GREAT LAKES. GENERALLY EXPECTING STORM TOTAL OF 1
TO 3 INCHES OF LAKE EFFECT ACCUMULATION WITH HIGHEST AMOUNTS ACROSS
SOUTHWEST LOWER MICHIGAN. OTHERWISE...CLOUD COVER SHOULD DIMINISH
OUTSIDE OF LAKE EFFECT CLOUDINESS ON SATURDAY WITH LITTLE
TEMPERATURE RECOVERY AND HIGH ONLY IN THE MID TO UPPER 30S DUE TO
LOW LEVEL THERMAL TROUGHING ANCHORED ACROSS THE AREA.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 349 PM EDT FRI APR 8 2016

NORTHERN STREAM SHORT WAVE COMING ONSHORE INTO BRITISH COLUMBIA WILL
BE IMPACTING THE REGION TO BEGIN THE LONG TERM PERIOD AS IT TRACKS
EASTWARD INTO SOUTHERN MANITOBA BY SATURDAY NIGHT. WHILE MAIN
SURFACE LOW WILL ALSO BE UP IN SOUTHERN CANADA...FRONTAL WAVE IN THE
PLAINS WILL HAVE WARM FRONT APPROACHING THE AREA FROM THE SOUTH.
OVERRUNNING MOISTURE AHEAD OF THE FRONT WILL BE ACCOMPANIED BY
DECENT ISENTROPIC ASCENT WITH 50+KT FLOW ON 300K SURFACE. FORECAST
SOUNDINGS INDICATING LOW LEVELS WILL SATURATE AFTER 06Z SUN AND
THERMAL PROFILES WILL SUPPORT MIXED PRECIP EARLY SUNDAY MORNING
BEFORE TRANSITIONING TO ALL RAIN BY 18Z SUN. COLD FRONT WILL PUSH
THROUGH THE AREA ON SUNDAY AND SHOULD BE INTO OUR SE CWA BY 12Z
MONDAY. TAIL END OF FRONT EXTENDING BACK INTO THE SOUTHERN PLAINS
WILL TAP INTO SOUTHERN STREAM ENERGY SLOWING PROGRESS OF FRONTAL
PASSAGE IN OUR AREA AND KEEP SLIGHT CHANCE POPS LINGERING IN OUR FAR
SE COUNTIES INTO MONDAY NIGHT. HIGH PRESSURE THEN BUILDS INTO THE
GREAT LAKES REGION ON TUESDAY AND BEGINS A PROLONGED PERIOD OF DRY
WEATHER LASTING THROUGH THE END OF THE EXTENDED PERIOD. STRONG UPPER
LOW DIGS INTO THE WEST COAST ON WED-THU WHICH WILL LEAD TO RIDGING
OVER THE PLAINS THAT WILL SLOWLY BUILD EASTWARD OVER OUR AREA BY
FRIDAY AND WILL GET TEMPS BACK ABOVE NORMAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 730 PM EDT FRI APR 8 2016

SCT SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING AS MIDLEVEL
TROUGH DIGS INTO THE AREA AND CAPITALIZES ON RELATIVELY HIGH
DEGREE OF INSTABILITY. PRIMARILY HIGH END MVFR CONDITIONS
EXPECTED. HOWEVER...DO EXPECT A BAND OF HEAVIER SNOW TO ROTATE
THROUGH THE AREA AROUND 06Z AS TROWAL PIVOTS OVERHEAD. BRIEF
PERIOD OF IFR CONDITIONS POSSIBLE WITH THIS FEATURE. STEADY
IMPROVEMENT THEN EXPECTED THROUGH THE MORNING AS TROUGH EXITS.
EXPECT VFR AT BOTH TAF SITES BY THE AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT SATURDAY FOR LMZ043-046.

&&

UPDATE...AGD
SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...JAL
AVIATION...AGD

VISIT US AT WW.WEATHER.GOV/IWX

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 8, 3:46 AM EDT, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 AM EDT FRI APR 8 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-090800-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
346 AM EDT FRI APR 8 2016 /246 AM CDT FRI APR 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL SPREAD OVER THE AREA THIS AFTERNOON. THE
COMBINATION OF WIND AND SNOW WILL CAUSE PERIODS OF REDUCED
VISIBILITY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
MAY ENHANCE SNOW SHOWERS.

SEVERE THUNDERSTORMS ARE NOT EXPECTED.

CLEARING SKIES TONIGHT AND DECREASING WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER 20S NEAR THE MICHIGAN BORDER.
THESE TEMPERATURES MAY DAMAGE FRUIT TREES THAT HAVE ANY
DEVELOPMENT OF BUDS OR BLOSSOMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONTINUED COLD TEMPERATURES ARE EXPECTED SATURDAY NIGHT INTO
SUNDAY MORNING WITH LOWS IN THE LOW TO MID 20S. THESE COLD
TEMPERATURES MAY DAMAGE FRUIT TREES THAT HAVE ANY DEVELOPMENT OF
BUDS OR BLOSSOMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL AND HAZARDOUS CONDITIONS ARE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-090800-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
346 AM EDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY AND
SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LEWIS

In the hours before

Special weather statement, Apr 8, 6:02 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT FRI APR 8 2016

INZ003-004-012>018-022>027-032>034-082330-
LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK
602 PM EDT FRI APR 8 2016 /502 PM CDT FRI APR 8 2016/

...REDUCED VISIBILITIES IN MODERATE SNOW...

RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE EARLY EVENING AND
VISIBILITIES OF A HALF MILE OR LESS ARE EXPECTED AT TIMES. WARM
GROUND TEMPERATURES WILL LIMIT ACCUMULATIONS FOR MOST AREAS BUT
SOME LIGHT ACCUMULATIONS ARE POSSIBLE IN THE HEAVIER BANDS. THESE
HEAVIER BANDS COULD ALSO LEAD TO SOME SLICK SPOTS ON AREA ROADS.
MOTORISTS ARE URGED TO USE CAUTION AND BE PREPARED FOR RAPID
CHANGES IN VISIBILITY.
Local storm report, Apr 8, 7:50 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
750 PM EDT FRI APR 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     SNOW             ROCHESTER               41.06N 86.20W
04/08/2016  E2.0 INCH        FULTON             IN   TRAINED SPOTTER

            HEAVY WET SNOW ACCUMULATING IN LAST COUPLE
            OF HOURS.

0740 PM     SNOW             AKRON                   41.04N 86.02W
04/08/2016  E1.0 INCH        FULTON             IN   TRAINED SPOTTER

            HEAVY WET SNOW ACCUMULATING IN LAST COUPLE
            OF HOURS.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:51 PM EDTSmall Craft AdvisoryIWX18 hr
Apr 9, 6:27 AM EDTSpecial Weather StatementIWXFulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke48 min
Apr 9, 10:00 AM EDTSpecial Weather StatementIWXSaint Joseph30 min
Apr 9, 3:59 PM EDTSmall Craft AdvisoryIWX30 hr

Nearby

Gale Warnings in Indiana, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.